Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 85, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Oct 5, 2010, 3:59 PM EDT. It took effect at Oct 5, 2010, 5:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2010, 3:59 PM EDT (19:59 UTC)
- In effect from
- Oct 5, 2010, 5:00 PM EDT
- Expired
- Oct 6, 2010, 3:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
588 WHUS71 KBUF 051959 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 PM EDT TUE OCT 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT FOR PORTIONS OF LAKE ONTARIO... LOZ043>045-060400- /O.NEW.KBUF.SC.Y.0085.101005T2100Z-101006T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 359 PM EDT TUE OCT 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJP
3 follow-up statements
721 WHUS71 KBUF 060114 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 914 PM EDT TUE OCT 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT FOR PORTIONS OF LAKE ONTARIO... LOZ045-060215- /O.CAN.KBUF.SC.Y.0085.000000T0000Z-101006T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 914 PM EDT TUE OCT 5 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043-044-060800- /O.CON.KBUF.SC.Y.0085.000000T0000Z-101006T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 914 PM EDT TUE OCT 5 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
447 WHUS71 KBUF 060741 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 AM EDT WED OCT 6 2010 ...SMALL CRAFT ADVISORY IN EFFECT FOR PORTIONS OF LAKE ONTARIO... LOZ044-060845- /O.CAN.KBUF.SC.Y.0085.000000T0000Z-101006T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 341 AM EDT WED OCT 6 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ042-061545- /O.EXB.KBUF.SC.Y.0085.000000T0000Z-101006T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 341 AM EDT WED OCT 6 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-061545- /O.EXT.KBUF.SC.Y.0085.000000T0000Z-101006T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 341 AM EDT WED OCT 6 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
034 WHUS71 KBUF 061405 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1005 AM EDT WED OCT 6 2010 ...SMALL CRAFT ADVISORY IN EFFECT FOR PORTIONS OF LAKE ONTARIO... LOZ042-043-061900- /O.CON.KBUF.SC.Y.0085.000000T0000Z-101006T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1005 AM EDT WED OCT 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 3:23 PM EDT, 36 minutes earlier.
Area forecast discussion, Oct 5, 3:23 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EDT TUE OCT 5 2010 .SYNOPSIS... A SLOW MOVING SYSTEM OVER THE NORTHEAST US PLAGUE WESTERN NY ONE MORE DAY BEFORE MOVING OFF TO THE NORTHEAST WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN MOVE IN AND BRING A PERIOD OF DRY WEATHER BEGINNING THURSDAY...AND LASTING THROUGH THE COLUMBUS DAY WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... A SLOW MOVING UPPER LEVEL LOW CAN BE FOUND OVER WV THIS AFTERNOON WITH A SURFACE REFLECTION OFF LONG ISLAND. SATELLITE IMAGERY SHOWS A PLUME OF COOLING CLOUD TOPS MOVING NORTHWEST TOWARD WESTERN NY WITH AREAS OF MODERATE AND HEAVY RAIN AT TIMES OVER THE SOUTHERN TIER...WITH LIGHTER RAINFALL ELSEWHERE. WILL HOIST A FLASH FLOOD WARNING FOR THIS REGION WITH ANTICIPATED ADDITIONAL RAINFALL. A THIN SOUTHEAST TO NORTHWEST MESOSCALE BAND CAN ALSO BE FOUND OVER A PORTION OF LEWIS AND JEFFERSON COUNTIES THIS AFTERNOON WHERE SOME ELEVATED INSTABILITY EXISTS...BUT THIS AREA CAN HANDLE MORE RAIN AT THIS TIME SO WILL NOT ISSUE ANY FLAGS RIGHT NOW. EXPECT PRECIPITATION TO CONTINUE THIS EVENING UNDER THE PLUME...WHICH IS WELL DEPICTED IN SATELLITE IMAGERY SHOWING A FAIRLY FAST MOVING NORTHWEST RISING MOTION OVER NORTHEAST PA. MORE TO FOLLOW SHORTLY... && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... PERSISTENT UPPER LOW OVER PENNSYLVANIA WEDNESDAY WITH A SURFACE WAVE WORKING UP THE EASTERN SEABOARD. FLOW AROUND THE SURFACE LOW LOOKS TO BRING A SIGNIFICANT AMOUNT OF ATLANTIC MOISTURE WESTWARD INTO THE REGION WHICH SHOULD INCREASE THE LIKELIHOOD FOR SHOWER ACTIVITY. PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE ORIENTATION OF THE UPPER LOW WOULD SUGGEST THAT THE FOCUS FOR STEADIER RAINS WEDNESDAY AND WEDNESDAY NIGHT WOULD BE ACROSS THE NORTHERN TIER OF THE AREA. IT DOES APPEAR THAT THE UPPER LOW WILL FINALLY GET LIFT OUT AS AN UPSTREAM SHORT WAVE PUSHING ACROSS THE GREAT LAKES KICKS THE LOW OUT INTO NORTHERN NEW ENGLAND BY THE END OF THE PERIOD. ABUNDANT CLOUD COVER AND FREQUENT SHOWERS SHOULD ALLOW FOR LITTLE DIURNAL TEMPERATURE VARIATION AND GENERALLY COOLER THAN NORMAL. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH PRESSURE BEGINS TO BUILD OVER THE OHIO VALLEY AT THE START OF THE PERIOD WITH TEMPS ABLE TO WARM A BIT ABOVE NORMAL AND DECREASING CLOUD COVER. ANOTHER FRONT COULD BRING THE LIMITED THREAT OF SHOWERS TO THE AREA ON MONDAY...MAINLY NORTH AND EAST. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A SLOW MOVING STORM SYSTEM OVER THE EASTERN US WILL KEEP WESTERN NY UNDER MVFR CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON. CONDITIONS LOWER TO IFR OVERNIGHT UNDER NORTHERLY UPSLOPE FLOW FOR ALL BUT AREAS EAST OF LAKE ONTARIO BUT WITH LESS PRECIPITATION WITH TIME. IFR CONDITIONS WILL LIKELY CONTINUE INTO WEDNESDAY MORNING. OUTLOOK... WEDNESDAY...MVFR WITH A CHANCE OF SHOWERS. THURSDAY THROUGH SUNDAY...MAINLY VFR. && .MARINE... NORTH TO NORTHEAST WINDS WILL CONTINUE ON BOTH LAKES TODAY WITH BORDERLINE SMALL CRAFT CONDITIONS ON BOTH LAKE ERIE AND ONTARIO SHORELINES WHILE A LOW OFF SOUTHERN NEW ENGLAND MOVES SLOWLY INTO CENTRAL PA BY WEDNESDAY. A COASTAL LOW WILL THEN REDEVELOP AND MOVE NORTHEAST PAST NEW ENGLAND LATER WEDNESDAY INTO THURSDAY. THIS WILL FINALLY SHIFT THE NORTH AND NORTHEAST WINDS BACK TO WEST AND SOUTHWEST BY FRIDAY. FINE BOATING CONDITIONS ARE EXPECTED THIS WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF NEAR TERM...ZAFF SHORT TERM...JJP LONG TERM...JJP AVIATION...ZAFF MARINE...JJP/ZAFF
Hazardous weather outlook, Oct 5, 5:23 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 523 AM EDT TUE OCT 5 2010 NYZ001>008-010>014-019>021-085-060930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 523 AM EDT TUE OCT 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-060930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 523 AM EDT TUE OCT 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:26 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 3 hr |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.